Anxiety Home > Valium Withdrawal
Abruptly stopping treatment with Valium can lead to withdrawal symptoms such as heart palpitations, hallucinations, and personality changes. Because withdrawing from Valium can be dangerous, you should be sure to talk with your healthcare provider before you stop taking the medicine. He or she may decide to wean you off Valium slowly. Also, let your healthcare provider know if you develop any bothersome symptoms after you have stopped taking the drug.
An Introduction to Valium WithdrawalValium® (diazepam) is a prescription medication approved to treat seizures, anxiety, alcohol withdrawal, and muscle spasms. Because Valium can cause psychological and physical dependence, you should not stop taking the drug suddenly.
Symptoms of Withdrawal From ValiumValium withdrawal symptoms can include but are not limited to:
- Personality changes
- Sensitivity to sound or light
- Numbness or tingling
- Nausea, vomiting, or diarrhea
- A rapid heartbeat (tachycardia)
- Heart palpitations
- Memory loss
- Panic attacks
- Restlessness or irritability